Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Sugar level 341, weak heart, tiredness. Treatment? OK to travel?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 11 Questions
Question
HELLO DOCTOR,MY DAD is 58 years old his SUGAR LEVEL IS 341,DOCTORS TOLD THAT HIS HEART IS WEAK, HE FEELS TIRED EVERYDAY.WHAT SHOULD HE DO NOW? IS HEART WEAKNESS IS BECOZ OF SUGAR PLS help him to recover soon
Is it okay for my father to travel buy Air from coimbatore to chennai and return in next dad
Posted Fri, 13 Apr 2012 in Diabetes
 
 
Answered by Dr. Kiran Kumar Kalal 1 hour later
Hi XXXXXXX

Thanks for your query.

Your dad's sugar level is not under control. Make sure you visit a diabetologist to have a good control of sugar levels. Sugar levels of 70 to 120 mg/dl fasting and less than 140 mg/dl 1- 2 hrs after food is recommended.

His weakness seems to be due to improper control of diabetes. so it is imperative that you keep his diabetes under control.

You may consider to ask him to do a simple test called HbA1c, this will ascertain the control of blood sugars over the past 3 months.

Travel for diabetics can be a stressful. So make sure that the following necessary precautions are taken.
1) Eat meals at close to regular time as possible.
2) Keep hydrated properly all through the journey, it is summer it is advised to be extra careful regarding this.
3) Dont forget about the medication, carry them with big labels and keep them in the luggage from where they are easily retainable.
4)It will be good idea to have contact details written in big letters in his pocket, just in case of emergency.
5) Have a list of all the medications that your dad takes daily with dosage and timings and ask him to check them once he takes the dosage.
6) Ask your dad never to rush or carry heavy luggage.

Hope I answered your queries , I would be available to answer your follow up queries as well.
Above answer was peer-reviewed by
 
Follow-up: Sugar level 341, weak heart, tiredness. Treatment? OK to travel? 2 hours later
Thanks a lot doctor,

is the drowsyness and heart weakness occuring becoz of sugar,pls explain wat are the things need to do to avoid drowsyness and heart weakness

-XXXXXXX
 
 
Answered by Dr. Kiran Kumar Kalal 4 hours later
Hi again,

Thanks for following me up,

I would consider the sugar levels being the main cause of the drowsiness,
The heart weakness do not lead to drowsiness but chest pain on exertion or even syncope ( fainting ) which could be in one attack , rarely episodic.

The sugars levels in a diabetic are not always but always fluctuating to below normal and higher levels.Both high and low sugars can cause drowsiness but the one caused by low sugar level is very severe and serious.

The best way to avoid such instances or risks of low or high sugars is by continuous monitoring of the sugar levels using a portable Glucometer.

Whenever your dad feels drowsy do a sugar test using glucometer if its anywhere less than 100mg/dl at any point of time give him some sugar containing food like a chocolate or sugar solution and recheck the sugar levels after a hour from then.This will prevent the brain damage which can be expected in such scenarios.

If you see a rise in the sugar levels associated with drowsiness need not worry as its not serious and mention the same to the diabetologist who can revise the medications your dad is on.

Wish him all good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor